MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER¿ DX-20 CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER¿ DX-20 CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number M00420SL5550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer ¿ the device was not returned; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
It was reported a pericardial effusion occurred.A blazer¿ dx-20 diagnostic catheter was selected for use during an atrial fibrillation and atrial flutter ablation procedure.A quad catheter, intracardiac echocardiography (ice) catheter, ablation catheter, two sheaths, and a transseptal needle from other manufacturers were also selected for use.The quad catheter was placed in the right ventricle, and the blazer dx-20 catheter was placed in the right atrium with the distal portion in the coronary sinus.The ice catheter was also placed in the right atrium.A sheath and needle were used for transseptal access; due to the patient¿s rotated anatomy and low fossa ovalis, the physician had difficulty gaining access to the left atrium (la).La access was gained; the ablation catheter was inserted through the sheath and some la anatomy was created.The sheath was exchanged for a sheath from a different manufacturer, when a drop in blood pressure was noticed and a pericardial effusion was observed by the ice catheter.A pericardial drain was placed.All catheters were then removed from the heart.Minimal effusion was evident when the patient left the room in stable condition.The physician indicated the cause of the effusion was ¿most likely¿ the transseptal needle and none of the diagnostic catheters or sheaths.There were no performance issues with the device.

Brand Name
BLAZER¿ DX-20 CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7540592
Report Number2134265-2018-04775
Device Sequence Number19298078
Product Code DRF
UDI-Device Identifier08714729780496
UDI-Public08714729780496
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K081576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberM00420SL5550
Device Catalogue Number20SL555
Device Lot Number0021772019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABLATION CATHETER: ST. JUDE TACTICATH; ICE CATHETER: BIOSENSE WEBSTER ACUNAV; SHEATH: MEDTRONIC FLEXCATH; SHEATH: ST. JUDE AGILIS NXT
Outcome Attributed to Adverse Event Required Intervention;